MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number GS-R6ST1C75W
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 09/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that they had an aortic stenosis pressure gradient procedure.The operator advanced the initial 6fr glidesheath slender into the radial artery then swapped for a 75cm destination slender.Advanced pigtail past the aortic valve to take simultaneous pressures.Once finished, they went ahead and tried to remove the sheath without dilator.Radial spasm occurred and operator tried to sedate patient, administered nitro and additional cocktails, put under general anesthesia however, no luck in relieving the spasm.After two hours the sheath seemed to move a bit, and they tried to pull it out.Sheath pulled out but stainless-steel coils remained inside the body.The patient was sent to surgery for cut-down removal.They did not measure the radial artery going in and turned out to be a tortuous high radial brachial take-off where the sheath seemed to have kinked and got stuck.The surgery was successful.Additional information was received on 16sept2024: the patient was doing fine, and blood loss was less than 250cc.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided due to hospital policy.A2: age & date of birth: requested, not provided due to hospital policy.A3a: sex: requested, not provided due to hospital policy.A3b: gender: requested, not provided due to hospital policy.A4: weight: requested, not provided due to hospital policy.A5: ethnicity: requested, not provided due to hospital policy.A6: race: requested, not provided due to hospital policy.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: clinical coordinator.The actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.The likely root cause is the sheath was attempted to be removed in the face of resistance due to tortuosity in the artery and vascular spasm.Additionally, the dilator was not reinserted during removal which can assist with withdrawal of the sheath.The r2p instructions for use (ifu) was reviewed, and it states: "caution: while inserting or withdrawing, if resistance is met, do not advance or withdraw the sheath until the cause of resistance has been determined." review of the device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key20360814
Report Number1118880-2024-00148
Device Sequence Number8059019
Product Code DYB
UDI-Device Identifier00389701012360
UDI-Public(01)00389701012360(17)261101(10)0000598132
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGS-R6ST1C75W
Device Catalogue NumberGS-R6ST1C75W
Device Lot Number0000598132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035" GLIDEWIRE; 6FR GLIDESHEATH SLENDER; 75CM SHEATH
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown